Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having fatty liver Grade III with SGPT up to 66. What should be the further course of action?

Answered by
Dr.
Dr. Ketan Vagholkar

Gastroenterologist, Surgical

Practicing since :1989

Answered : 883 Questions

default
Posted on Wed, 11 Dec 2013 in Liver and Gall Bladder
Question: Hello Doctor. I have a fatty liver problem for the past 4 years now. For the last one year it has become Grade III level. The liver is enlarged and the Doctor said that I need not worry much as I take red/white wine rarely. I was prescribed Udiliv 300 mg twice a day and Librax. I have been having Udiliv for the past 3 years and Librax for the past one year now. I also have the problem of infective colitis and initially I was prescribed O2 and now whenever the stools become loose and if I feel feverish or a bad bowel, he prescribes me antibiotics for a week and I get better. I have been taking Losacar H and Amlodac 5mg for my High BP for the last 11 years now. I also had high cholesterol and have been taking Stator 10mg for the 7 years now. I eat non vegetarian, primarily fish followed by chicken and occasionally red meat. I also occasionally drink a glass or two of red wine or white wine. I do not do regular exercise due to travel and late night working. All this while my tst always showed that everything is under normal levels and my BP is always under control. I had a skin problem on my right foot (near my heel) for a long time and recently the itiching was severe hence I met a skin specialist and he did a biopsy of that part and the report showed as psoriasis. The Doctor had asked me to test CBC, SGPT & SGOT before starting my treatment and at that time all were at normal levels. I was prescribed Methotexrate, once a week, initially 5mg, then 10 mg and later increased to 15 mg. I am taking this medicine for the past 12 weeks now. Three days back I did my LFT and found that the SGPT has gone up to 66. SGOT is within normal levels and all other readings are also under normal levels. One of my known Doctor said that Methotexrate is immunosuppresent drug and this could be cause of elevated SGPT levels. Since I have fatty liver Grade III and now the SGPT also going up to 66. I need your advise on how to about with this status. what should be my further course of action? Should I continue this treatment? and how can I control my fatty liver condition and bring SGPT to normal levels?
doctor
Answered by Dr. Ketan Vagholkar 22 hours later
Brief Answer: Meticulous diet, exercise and medications can cure Detailed Answer: Hi, Thanks for writing in. I understand the complexity of your medical issues at this age. You need not worry. Your main issue is the liver which you should be taking care of. If untreated that can be disastrous. I would suggest the following medications and other general measures to bring the condition under control. 1. Stop tablet udiliv. It is useless and will not help in any way. 2. Start tablet HEPA MERZ in the dose of one tablet three times a day after meals day .(for 6 weeks) 3. Start a medication called sorbiline which contains tricholine citrate and sorbitol. Dosage; 2tablespoons of this medication in a glass of warm water in the morning on empty stomach once a day only .(for 6 months) 4. dietary modifications by a medical dietician,(high protein low fat and low carbohydrate diet) 5. Regular exercise comprising of a brisk walk for 45 minutes once a day. 6. Repeat liver enzymes that is sgot & sgpt every 6 weeks. 7. Repeat USG of the upper abdomen after 6 months. 8. Taper and stop methotrexate as soon as the skin lesions go into remission. I am sure that the above measures will be helpful. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ketan Vagholkar 2 days later
Dear Doctor Thanks for your guidance. I have few more queries, Please help me. 1. Is the fatty liver due to medication or due to intake of atorvastatin? 2. Can I have very occasionally a glass of redwine or whitewine? I am in sales & marketing field and occasionally I may have to give company for few of my clients. 3. Will Hepa Merz help to reduce fat in Liver or for what is this medicine taken? 4. Can I take chicken and fish in my diet? 5. Should I stop taking Librax and how does this medication help? 6. Does Methotrexate affect the Liver? I will certainly start my exercise and also meet a dietician to chart my diet. Thank you. Regards XXXXX
doctor
Answered by Dr. Ketan Vagholkar 16 hours later
Brief Answer: Answers to your doubts Detailed Answer: Hi, I will answer all your questions sequentially. 1. Yes fatty liver can usually be caused by medicines. Statin medications do cause sever alteration in liver function thereby giving rise to a increase in liver enzymes. 2. Ideally no till your liver enzymes come to normal. But an occasional glass is fine. 3. Yes . Hepamerz contains ornithine which helps in regularizing liver function and reducing the abnormal fat metabolism. 4. Protein intake is in fact advisable for patients with fatty liver. IN boiled or bland form it will yield therapeutic benefit. 5. No. This medication is not necessary at all. 6. Yes methotrexate is a toxic drug. Stop it as soon as the psoriasis issue is controlled. I hope that answers all your doubts. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Librax

doctor1 MD

Hello Dr. Thank you for being available. Yesterday morning, I had a few bowel movements that were blonde color, but felt fine until around 6pm. I then started to feel extremely nauseous. I really didnt have an appetite , but decided to eat around 8pm. This morning, I had the blonde stool again. But this time I have a horrible headache that radiates to my neck and a rotten egg taste in my mouth (and dry mouth) as well as being nauseous. I am also very tired. Many years ago, I was diagnosed with diarrhea IBS . I am being treated with Librax and Phenegren if needed. I have taken Phenegren these past two days in hopes it will help me feel better. Although I know I have this problem, I ve never had blonde stools before and that is why I am on the web. It reminds me of a newborn s stool. I am writing in hopes you may be able to guide me in the right direction. I was laid off for two years and I no longer have health insurance. I did regain employment a year ago, but the company is so small, they cannot afford to offer health insurance, and I dont make enough to get insurance on my own. These days, health care providers turn you away if you dont have insurance. I would greatly appreciate any advice or thoughts you may be able to offer.

doctor1 MD

I am 48 year old woman who has been experiencing upper right abdominal pain (just below rib cage), constant belching , nauseu, extreme bloating , exhaustion. I have wake up in pain at night and use to experience what seemed like a panic attack with chest pains, so my GI put me on Librax and moved me from omeprazole to Aciphex . I have had an endoscopy (showed GERD) and thick stomach folds, colonoscopy-no issues, HIDA scan within normal range (don t know what my EF score is) and recently an Upper GI with small bowel and radiologist said it looked normal at a quick glance but had to put it together. My stomach is constantly distended that I can t shut may pants and with movement I sometimes experience pain. My GI said he will be at a loss if the GI comes back negative. Help!

doctor1 MD

My wife having semi solid motion for past two months she consult doctor stool test done she had infection doctor prescribed anti biotic TARIVID, MEVA, LIBRAX , PECTIFLOR medcine she completed the course also she had but she ix having same problem Sami solid motion, abdominal pain , and feel very weak. Your advise/suggest will be appreciated

doctor1 MD

will Librax help with esophageal spasms? I an currently on 80mg of Nexium and am experiencing chest pain and pain between my shoulder blades. I have been diagnosed with esophagitis, after having a endoscopy that showed inflammation. I have a CT of my chest and an esphogram scheduled for next week. I take Librax when my IBS is acting up. Will it help my symptoms I am having now?

doctor1 MD

Hi doctor, Whenever my wife eats anything she has to go for toilet after that. Can you suggest the reasons and treatment. Thanks!!

doctor1 MD

Hi, I have been dealing with an abdominal pain for a couple of months now. Every time I eat I get this full sensation , constantly burping and abdominal pain after I eat. Would you have any idea what my condition is?

doctor1 MD

Around February 10th I got very severe lower abdominal pain . I went to the ER and a CT scan determined Ileus was the cause. There was no Ischemia . I remained in the hospital for 2 nights. Since that time I have had upper abdominal pain that...